Articles

HUMAN ADJUVANT DISEASE SECONDARY TO FOREIGN SUBSTANCE INJECTIONS AS A CAUSE OF SECONDARY LOWER EXTREMITY LYMPHEDEMA

Authors
  • J. López-Mendoza (Hospital Angeles del Pedregal, Mexico City)
  • L.M. Alvarado-Fernández (Centro Médico ISSEMYM)

Abstract

Non-FDA approved foreign substances injected in areas such as the hips and buttocks for aesthetic purposes have resulted in significant complications including secondary lymphedema. We sought to demonstrate lymphoscintigraphic abnormalities in a group of patients with lower extremity edema following infiltration of foreign substances in buttocks and hips to confirm secondary lymphedema. This retrospective and observational study examined 10 lower extremities for lymphoscintigraphic abnormalities from patients with history of infiltration of foreign substances and subsequent complaints about lower extremity edema. Clinical evaluation, lymphedema index, lymphoscintigraphy, and Transport Index (TI) were evaluated. The average lymphedema index documented in each limb was 236.45 categorizing most of our patients in a lower limb lymphedema stage I. The average TI was 15.7 points (8.6 - 22.8 points) demonstrating that all patients show abnormal lymphoscintigraphy (LSG) patterns. LSG findings confirm the diagnosis of lower extremity lymphedema secondary to injection of foreign substances in the buttocks and hips in the group of patients studied.

Keywords: lymphedema, lymphoscintigraphy, lymphadenopathy, Human Adjuvant Disease, foreign bodies, xenobiotics, silicone, polymers

How to Cite:

López-Mendoza, J. & Alvarado-Fernández, L., (2022) “HUMAN ADJUVANT DISEASE SECONDARY TO FOREIGN SUBSTANCE INJECTIONS AS A CAUSE OF SECONDARY LOWER EXTREMITY LYMPHEDEMA”, Lymphology 54(4), p.195-203. doi: https://doi.org/10.2458/lymph.4840

113 Views

54 Downloads

Published on
25 Jan 2022
Peer Reviewed